Bipolar medication side effects: Trading one problem for another.

Posted by Elaine R. @mrser52, Jun 22, 2019

I feel that my bipolar medications work but I just can’t deal with the side effects they cause, they are just as bad as my bipolar problems. So the answer I came up with is just stop taking my medications. So I stopped them, I don’t care anymore.

Interested in more discussions like this? Go to the Mental Health Support Group.

There are so many medicines out there and your PA should have called. Can you call them? If not tonight, tomorrow? Please don’t give up. If you can, there are lots of meditations on YouTube that I found very helpful. Maybe some of these might help, even if just a little. I’m so sorry the PA didn’t call.

REPLY
@mrser52

The PA never called today, so I don't know what to think , only that there is no medications out there for me to use for my bipolar.

Jump to this post

@mrser52 – I'm with @secretwhitepop. I'd highly recommend calling the PA to follow up.

REPLY
@mrser52

The PA never called today, so I don't know what to think , only that there is no medications out there for me to use for my bipolar.

Jump to this post

@mrser52 Elaine, I honestly think that sometimes the PA gets behind in work. Other times I tell them, "I was waiting for your call and when you didn't call me, it made me feel like you don't care, which really didn't help me." Make them take ownership of their error. Please call the office today and insist on some answers. Will you do that? We care.
Ginger

REPLY
@gingerw

@mrser52 Elaine, I honestly think that sometimes the PA gets behind in work. Other times I tell them, "I was waiting for your call and when you didn't call me, it made me feel like you don't care, which really didn't help me." Make them take ownership of their error. Please call the office today and insist on some answers. Will you do that? We care.
Ginger

Jump to this post

I just got off the phone from him, he is going to put me on Olanzapine 2.5mg tablets.

REPLY
@mrser52

I just got off the phone from him, he is going to put me on Olanzapine 2.5mg tablets.

Jump to this post

Glad to hear you connected with the PA, @mrser52.

Here is some Mayo Clinic information on the olanzapine https://www.mayoclinic.org/drugs-supplements/olanzapine-oral-route/precautions/drg-20071350?p=1

REPLY
@lisalucier

Glad to hear you connected with the PA, @mrser52.

Here is some Mayo Clinic information on the olanzapine https://www.mayoclinic.org/drugs-supplements/olanzapine-oral-route/precautions/drg-20071350?p=1

Jump to this post

Thank You, and I want to Thank everyone for there support and advice.

REPLY
@mrser52

Thank You, and I want to Thank everyone for there support and advice.

Jump to this post

@mrser52 Elaine, may I suggest you keep written notes for the first several weeks? All your medications, time of days, time you eat, how you feel Physically/emotionally/mentally. Write down what the Dr has told you to expect regarding the new medication working. I'll bet that when you look back at the notes in several months, you may see that change you wanted!
Ginger

REPLY
@gingerw

@mrser52 Elaine, may I suggest you keep written notes for the first several weeks? All your medications, time of days, time you eat, how you feel Physically/emotionally/mentally. Write down what the Dr has told you to expect regarding the new medication working. I'll bet that when you look back at the notes in several months, you may see that change you wanted!
Ginger

Jump to this post

Hello@mrser52, I just wanted to encourage you to keep the written notes as @gingerw suggested in order to see how the new medication is working. Written notes can be a great way to deal with medication and/or diet changes and give you a good picture of how you are doing. Thanks for that great suggestion, Ginger!

REPLY

I tried the Zyprexa, and it made me worse. I felt so self distractive on this drug, I just kept fighting, I wanted to hurt my self so bad. I am not going to take this drug any more. I will keep taking my Oxcarbazepine pills. I am done trying using any other drug.

REPLY

@mrser52 – that is so unfortunate the medication made you worse, distracted, and wanting to hurt yourself.

Has your doctor advised about how to taper off the medication and what other therapies – medication or otherwise (I realize you are feeling done with medications, in general, after your recent experiences) – might be available to you?

REPLY
Please sign in or register to post a reply.